Linear statistics of low-lying zeros of L-functions

C. P. Hughes, Z. Rudnick

Research output: Contribution to journalArticlepeer-review


We consider linear statistics of the scaled zeros of Dirichlet L-functions, and show that the first few moments converge to the Gaussian moments. The number of Gaussian moments depends on the particular statistic considered. The same phenomenon is found in random matrix theory, where we consider linear statistics of scaled eigenphases for matrices in the unitary group. In that case the higher moments are no longer Gaussian. We conjecture that this also happens for Dirichlet L-functions.

Original languageEnglish
Pages (from-to)309-333
Number of pages25
JournalQuarterly Journal of Mathematics
Issue number3
StatePublished - Sep 2003


Dive into the research topics of 'Linear statistics of low-lying zeros of L-functions'. Together they form a unique fingerprint.

Cite this